Bulletin (New Series) of the American Mathematical Society

The uncertainty principle

Charles L. Fefferman

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.) Volume 9, Number 2 (1983), 129-206.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183551116

Mathematical Reviews number (MathSciNet)
MR707957

Zentralblatt MATH identifier
0526.35080

Subjects
Primary: 35–02 35H05 35P15: Estimation of eigenvalues, upper and lower bounds 35S05: Pseudodifferential operators 42B20: Singular and oscillatory integrals (Calderón-Zygmund, etc.) 42B25: Maximal functions, Littlewood-Paley theory 81H05

Citation

Fefferman, Charles L. The uncertainty principle. Bull. Amer. Math. Soc. (N.S.) 9 (1983), no. 2, 129--206. https://projecteuclid.org/euclid.bams/1183551116.


Export citation

References

  • 1. R. Beals and C. Fefferman, On local solvability of partial differential equations, Ann. of Math. (2) 97 (1973), 552-571.
  • 2. R. Beals and C. Fefferman, Spatially inhomogenous pseudodifferential operators, Comm. Pure Appl. Math. 27 (1974), 1-24.
  • 3. M. Beals, C. Fefferman and R. Grossman, Strictly pseudoconvex domains in Cn, Bull. Amer. Math. Soc. (N.S.) 8 (1983), 125-322.
  • 4. A. Calderón and R. Vaillancourt, A class of bounded pseudodifferential operators, Proc. Nat. Acad. Sci. U.S.A. 69 (1972), 1185-1187.
  • 5. T. Carleman, Complete works (A. Pleijel et al, eds.), Malmo Litös, 1960.
  • 6. D. Catlin, Necessary conditions for subelliptiticy and hypoellipticity for the $øverline\partial$-Neumann problem on pseudoconvex domains, Recent Developments in Several Complex Variables, Ann. of Math. Stud., no. 100, 1981.
  • 7. S. Cheng and S.-T. Yau, On the existence of complete Kähler metric on noncompact manifolds and the regularity of Fefferman's equation, Comm. Pure Appl. Math. 33 (1980), 507-544.
  • 8. A. Cordoba and C. Fefferman, Wave packets and Fourier integral operators, Comm. Partial Differential Equations 3 (11) (1978), 979-1005.
  • 9. J. D'Angelo, Real hypersurfaces with degenerate Levi form, Thesis, Princeton Univ., Princeton, N.J., 1976.
  • 9a. F. Dyson and A. Lenard, Stability of matter. I, J. Math. Phys. 8 (1967), 423-434.
  • 10. Yu. V. Egorov, Subelliptic operators, Uspekhi Mat. Nauk. 30 (1975), 57-104; English transl, Russian Math. Surveys 30 (1975).
  • 11. C. Fefferman, Recent progress in classical Fourier analysis, Proc. Internat. Congress Math. (Vancouver, 1974), Vol. 1, Canad. Math. Congr., Montreal, Que., 1975, pp. 95-118.
  • 12. C. Fefferman, The Bergman kernel and biholomorphic mappings of pseudoconvex domains, Invent. Math. 26 (1974), 1-66.
  • 13. C. Fefferman and D. H. Phong, On positivity of pseudodifferential operators, Proc. Nat. Acad. Sci. U.S.A. 75 (1978), 4673-4674.
  • 14. C. Fefferman and D. H. Phong, The uncertainty principle and sharp Gårding inequalities, Comm. Pure Appl. Math. 34 (1981), 285-331.
  • 15. C. Fefferman and D. H. Phong, On the asymptotic eigenvalue distribution of a pseudodifferential operator, Proc. Nat. Acad. Sci. U.S.A. 77 (1980), 5622-5625.
  • 16. C. Fefferman and D. H. Phong, Subelliptic eigenvalue problems, Conf. in Honor of A. Zygmund. (W. Beckner et al, eds.), Wadsworth Math. Series, 1981.
  • 17. C. Fefferman and D. H. Phong, Symplectic geometry and positivity of pseudodifferential operators, Proc. Nat. Acad. Sci. U.S.A. 79 (1982), 710-713.
  • 18. R. Fefferman, personal communication.
  • 19. G. Folland and E. M. Stein, Estimates for the $\bar \partial_b$ complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429-522.
  • 20. R. Greiner and E. M. Stein, Estimates for the $øverline\partial$-Neumann problem, Math. Notes 19 (1977).
  • 21. R. Hunt, An extension of the Marcinkiewicz interpolation theorem, Bull. Amer. Math. Soc. 70 (1964), 803-807.
  • 22. L. Hörmander, Hypoelliptic second-order differential equations, Acta Math. 119 (1967), 147-171.
  • 23. L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 192-218.
  • 24. L. Hörmander, Subelliptic operators, Seminar on Singularities of Solutions of Linear Partial Differential Equations, Princeton Univ. Press, Princeton, N.J., 1979.
  • 25. D. Iagolnitzer, Appendix: Microlocal essential support of a distribution and decomposition theorems —an introduction, Lecture Notes in Math., Vol. 449, Springer-Verlag, 1975, pp. 121-132.
  • 26. J. J. Kohn, Harmonic integrals on strongly pseudoconvex manifolds. I, II, Ann. of Math. (2) 78 (1963), 206-213; ibid. 79 (1964), 450-472.
  • 27. J. J. Kohn, Subellipticity of the $\bar \partial $-Neumann problem on pseudoconvex domains: sufficient conditions, Acta Math. 142 (1979), 79-122.
  • 28. A. Kolmogorov, Zufällige Bewegungen, Ann. of Math. (2) 35 (1934), 116-117.
  • 29. R. Lee and R. Melrose, to appear.
  • 30. E. Lieb, Stability of matter, Rev. Modern Phys. 48 (1976), 553-569.
  • 31. R. Moyer, On the Nirenberg-Treves condition for local solvability, J. Differential Equations 26 (1977), 223-239.
  • 32. A. Nagel, E. M. Stein and S. Wainger, to appear.
  • 33. L. Nirenberg and F. Trèves, Solvability of a first-order linear partial differential equation, Comm. Pure Appl. Math. 16 (1963), 331-351.
  • 34. L. Nirenberg and F. Trèves, On local solvability of linear partial differential equations. I: Necessary conditions; II: Sufficient conditions, Comm. Pure Appl. Math. 23 (1970), 1-38; 459-509.
  • 35. O. Oleinik and E. Radkevitch, Second-order equations with non-negative characteristic form.
  • 36. D. Phong, On integral representations of the Neumann operator, Proc. Nat. Acad. Sci. U.S.A. 76 (1979), 1554-1558.
  • 37. L. Rothschild and E. M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137 (1976), 247-320.
  • 38. A. Sanchez, Estimates for kernels associated to some subelliptic operators, Thesis, Princeton Univ., 1983.
  • 39. B. Simon, to appear.
  • 40. B. Simon, Functional integration and quantum physics, Academic Press, 1979.
  • 41. H. Weyl, Ramifications, old and new, of the eigenvalue problem, Bull. Amer. Math. Soc. 56 (1950), 115-139.